MAUDE Adverse Event Report: SYNTHES GMBH 2.0MM DRILL BIT/QC/100MM STERILE; INSTRUMENT, SURGICAL, ORTHOPEDIC, PNEUMATIC POWERED & ACCESSORY/ATTACHMENT

SYNTHES GMBH 2.0MM DRILL BIT/QC/100MM STERILE; INSTRUMENT, SURGICAL, ORTHOPEDIC, PNEUMATIC POWERED & ACCESSORY/ATTACHMENT
Catalog Number 310.19S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Bone Notching (4890)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
User facility report received (b)(4).It was reported that the hcp had a patient with a distal triceps traumatic rupture.Patient was brought to the operating room.Standard fixation for this type of injury is to drill 2 parallel tunnels through the insertion point in the olecranon exiting more distal in the olecranon bone and repairing the triceps with stitches and a secondary backup called a swivelock.Surgeon used a 2 mm drill bit, drilled the 1st hole without any problem.While drilling the 2nd hole trying to exit the outer cortex the drill bit broke while in the ulna.Intraoperative fluoroscopy confirmed the intramedullary position of the broken drill bit.This was not intra-articular or extra-articular.It was intramedullary.This was the appropriate positioning of the drill hole.Surgeon attempted to retrieve the drill bit which was lodged in the intramedullary canal of the ulna bone.Multiple attempts at removing this with instruments in both in antegrade and retrograde fashion were unsuccessful.Surgeon tried curetting the bone and rongeuring the bone however my attempts to remove the broken drill bit just created more bony destruction.In order to remove this broken drill bit from the intramedullary canal surgeon would have had to create a large window in the bone to try to remove this and this would compromise the fixation of the tendon and potentially cause a fracture through the olecranon.Surgeon opted not to create more bony destruction and abandoned attempts at removing the broken drill bit from the center of the bone.Surgeon then performed a 2nd drill hole adjacent to that area.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: e1 (facility name).Corrected: e4.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM DRILL BIT/QC/100MM STERILE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, PNEUMATIC POWERED & ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wrights lane east
west chester, PA 19380
9083863534
MDR Report Key22981687
Report Number8030965-2025-09043
Device Sequence Number21217570
Product Code HSZ
UDI-Device Identifier10886982186119
UDI-Public(01)10886982186119
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310.19S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer09/08/2025
09/16/2025
Initial Report FDA Received Date09/05/2025
Supplement Report FDA Received Date09/15/2025
09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown